Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for uncontrolled itching while on Gabapentin?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3498 Questions

default
Posted on Thu, 2 Mar 2017 in Brain and Spine
Question: 800 mg gabapentin cause bad itching on my back uncontrol ??? skin feel burning on back, both breast and nipples hot flash like fire it hurts so much.
doctor
Answered by Dr. Olsi Taka 34 minutes later
Brief Answer:
Read below

Detailed Answer:
Hello and welcome to HealthcareMagic.

If I understand your question correctly you are having an allergic reaction after Gabapentin use, with itching and burning sensation on the skin. Please correct me if I am wrong as I am afraid the question is not very clear.
If that is indeed the case and you are sure for the symptoms to have started than naturally Gabapentin must be interrupted. To alleviate the symptoms an antihistaminic medication like cetirizine may be used.
As for what to take instead of Gabapentin, I do not know what was Gabapentin was used for. If used for neuropathic pain then alternatives might be Pregabalin or an antidepressant such as Duloxetine.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Neuropathic pain

doctor1 MD

a recent thoracic spine MRI showed a small Schmorl s node at T9/10 and also at T8/9 and minor prominence of the pelvicalyceal system of the right kidney. what does this mean? could it be the cause of my constant abdominal and lower back pain (neuropathic pain) over the last three years???

doctor1 MD

I am asking this question for my friend. She had chemotherapy two years ago for a very invasive form of breast cancer. For the past six months her incontinence has steadily worsened. She has to change her sheets every night and is exhausted. She is on a fentanyl patch for chronic neuropathic pain as well as anti-depressants. She does not have high blood pressure, but now is experiencing shortness of brearth. She is not satisfied with the care she has been receiving from her physicians and does not know what to do? What would you recommend? Thank you very much.

doctor1 MD

I think I have nerve pain from shingles . I cannot drive my car for so long without pain from my rear to my left leg to foot what meds do you recommend.

doctor1 MD

SIR I HAVE BEEN TAKING 2MG CLONAZEPAM SINCE 1998. MAY I BE TOLERENT TO IT? WITH IT I HAVE BEEN TAKING 400MG QUTIAPIN PLAIN +10MG ZOLFRESH+ 600MG GABANEURON SR AT NIGHT.I M OKAY WITH THIS DOSE FOR MY BIPOLAR/ SLEEP DISORDER . IS GABANEURO ADDICTIVE...

doctor1 MD

How does Baclofen work with Gabapentin to resolve the burning sensation on my whole left side, because of a MS relapse back on October 1st?

doctor1 MD

I went to the ER for right arm, upper right back and right flank pain and was nauseated, they did an EKG, head CT and labs, I was sent home after a few hours with RX for phenergan suppositories, the pain and nausea persist, no relief with Tramadol, Ibuprophen, Tylenol, nor lortab, I feel like this is neuropathic pain

doctor1 MD

Hi , I am suffering from a flare up of msk pain have disc prolapse C6 & 7 and due to go on long haul flight in a few days . Steroids have been recommended to me in conjunction with Gabapentin now on 600mgs tid. Have take Prednisone today 40mgs . I Suffer from severe pins and needles and numbness throughout the neck and upper thoracic spine. and both thumbs and first index fingers worse e on the right. Neuropathic pain down my rt arm and rt middle finger. Occasionally have pins and needles over my head Would value your advice. Do you also recommend a muscle relaxant? Thank you.